Irreducible Ginzburg–Landau Fields in Dimension 2

Published

Journal Article

© 2017, Mathematica Josephina, Inc. Ginzburg–Landau fields are the solutions of the Ginzburg–Landau equations which depend on two positive parameters, α and β. We give conditions on α and β for the existence of irreducible solutions of these equations. Our results hold for arbitrary compact, oriented, Riemannian 2-manifolds (for example, bounded domains in R2, spheres, tori, etc.) with de Gennes–Neumann boundary conditions. We also prove that, for each such manifold and all positive α and β, the Ginzburg–Landau free energy is a Palais–Smale function on the space of gauge equivalence classes; Ginzburg–Landau fields exist for only a finite set of energy values, and the moduli space of Ginzburg–Landau fields is compact.

Full Text

Duke Authors

Cited Authors

  • Nagy, Á

Published Date

  • April 1, 2018

Published In

Volume / Issue

  • 28 / 2

Start / End Page

  • 1853 - 1868

International Standard Serial Number (ISSN)

  • 1050-6926

Digital Object Identifier (DOI)

  • 10.1007/s12220-017-9890-4

Citation Source

  • Scopus